Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 9, 2014, 9:33 AM CDT for Vernon County, Missouri. It took effect at Oct 10, 2014, 12:40 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 9:33 AM CDT (14:33 UTC)
- In effect from
- Oct 10, 2014, 12:40 PM CDT
- Expired
- Oct 14, 2014, 1:40 AM CDT
- In force
- 4 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.48 ft at Oct 15, 2014, 1:00 AM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
522
WGUS43 KSGF 091433
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 AM CDT THU OCT 9 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage near Horton affecting Vernon County
.This warning is based on future forecast precipitation amounts of
two to four inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-100233-
/O.NEW.KSGF.FL.W.0005.141010T2304Z-141012T0031Z/
/FTNK1.1.ER.141010T2304Z.141011T0000Z.141011T0031Z.NO/
933 AM CDT THU OCT 9 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Little Osage River at Fulton.
* From Friday evening...until further notice.
* At 9:15 AM Thursday The stage was 3.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 22.2 feet by tomorrow evening. The river will fall
below flood stage by tomorrow evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Fulton 22 3.0 Thu 09 AM 12.7 15.6 5.2
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-100232-
/O.NEW.KSGF.FL.W.0006.141010T1740Z-141014T0640Z/
/HTNM7.1.ER.141010T1740Z.141012T1200Z.141013T0640Z.NO/
933 AM CDT THU OCT 9 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Little Osage near Horton.
* From Friday afternoon...until further notice.
* At 8:45 AM Thursday The stage was 25.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 42.7 feet by Sunday early afternoon. The
river will fall below flood stage by early Monday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 25.3 Thu 09 AM 37.6 41.8 42.7
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
Terry6 follow-up statements
173
WGUS83 KSGF 100150
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT THU OCT 9 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
.Heavy rainfall will cause river levels to rise. An additional 2 to 4
inches of rain is expected over the area through Friday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-101650-
/O.EXT.KSGF.FL.W.0006.141010T1646Z-141015T0045Z/
/HTNM7.1.ER.141010T1646Z.141011T0600Z.141014T0045Z.NO/
850 PM CDT THU OCT 9 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 7:45 PM Thursday The stage was 26.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and
continue to rise to near 44.5 feet by early Saturday morning. The
river will fall below flood stage by Monday evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 26.0 Thu 08 PM 44.5 43.5 44.0
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$578
WGUS83 KSGF 101337
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT FRI OCT 10 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage near Horton affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall on Thursday and early today will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-110437-
/O.EXT.KSGF.FL.W.0005.141010T2307Z-141012T1605Z/
/FTNK1.2.ER.141010T2307Z.141011T1200Z.141011T1605Z.NO/
837 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage River at Fulton.
* At 8:15 AM Friday The stage was 7.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 26.0 feet by around midnight. The river will fall
below flood stage by tomorrow late morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 7.9 Fri 08 AM 26.1 7.1 5.0
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-110437-
/O.EXT.KSGF.FL.W.0006.141010T1734Z-141015T0045Z/
/HTNM7.1.ER.141010T1734Z.141011T0600Z.141014T0045Z.NO/
837 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 7:45 AM Friday The stage was 35.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 44.5 feet by around midnight. The river will fall
below flood stage by Monday evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 35.7 Fri 08 AM 44.5 43.5 44.0
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-110437-
/O.CON.KSGF.FL.W.0007.141011T0244Z-141014T1440Z/
/NVDM7.1.ER.141011T0244Z.141011T1800Z.141013T1440Z.NO/
837 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Marmaton River near Nevada.
* At 7:45 AM Friday The stage was 3.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 23.5 feet by tomorrow early afternoon. The river will fall
below flood stage by late Monday morning.
* Impact...At 24.0 feet...The county road west of the gage site is
impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 3.9 Fri 08 AM 23.2 23.2 20.8
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$111
WGUS83 KSGF 101422
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT FRI OCT 10 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall of two to three inches over the Little Osage and
Marmaton basins will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-110522-
/O.EXT.KSGF.FL.W.0005.141011T0330Z-141012T0830Z/
/FTNK1.1.ER.141011T0330Z.141011T0600Z.141011T0830Z.NO/
922 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage River at Fulton.
* At 8:15 AM Friday The stage was 7.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 23.0 feet by around midnight. The river will fall below
flood stage by early tomorrow.
* Impact...At 22.0 feet...Minor flooding occurs at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 7.9 Fri 08 AM 20.6 8.6 5.7
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-110522-
/O.EXT.KSGF.FL.W.0006.141010T1754Z-141014T1323Z/
/HTNM7.1.ER.141010T1754Z.141011T0600Z.141013T1323Z.NO/
922 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 8:45 AM Friday The stage was 36.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 43.1 feet by around midnight. The river will fall
below flood stage by Monday morning.
* Impact...at 43 feet...Minor flooding occurs in low lying areas near
the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 36.3 Fri 09 AM 43.0 42.6 41.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-110522-
/O.EXT.KSGF.FL.W.0007.141011T1800Z-141013T0600Z/
/NVDM7.1.ER.141011T1800Z.141012T0000Z.141012T0600Z.NO/
922 AM CDT FRI OCT 10 2014
The Flood Warning continues for
The Marmaton River near Nevada.
* At 8:45 AM Friday The stage was 3.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 20.5 feet by tomorrow evening. The river
will fall below flood stage by early Sunday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 3.9 Fri 09 AM 18.8 19.8 16.3
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
Terry284
WGUS83 KSGF 101903
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 PM CDT FRI OCT 10 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Little Osage River at Fulton affecting Bourbon County
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-111003-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-141013T0000Z/
/HTNM7.1.ER.141010T2322Z.141011T0600Z.141012T0000Z.NO/
203 PM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 1:45 PM Friday The stage was 39.5 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 41.7 feet by around midnight. The river will fall
below flood stage by tomorrow evening.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 39.5 Fri 02 PM 41.6 39.3 34.2
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
KSC011-101933-
/O.CAN.KSGF.FL.W.0005.000000T0000Z-141012T0830Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT FRI OCT 10 2014
The Flood Warning is cancelled for
The Little Osage River at Fulton.
* At 1:15 PM Friday The stage was 9.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 10.1 feet this
evening.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 9.7 Fri 01 PM 6.9 5.8 4.9
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-101933-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-141013T0600Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT FRI OCT 10 2014
The Flood Warning is cancelled for
The Marmaton River near Nevada.
* At 1:45 PM Friday The stage was 4.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 8.3 feet early
Sunday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 4.3 Fri 02 PM 7.2 8.3 6.7
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$927
WGUS83 KSGF 110019
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 PM CDT FRI OCT 10 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-111519-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-141012T1500Z/
/HTNM7.1.ER.141011T0436Z.141011T0600Z.141011T1500Z.NO/
719 PM CDT FRI OCT 10 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 6:45 PM Friday The stage was 40.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 41.1 feet by around midnight. The river will fall below
flood stage by tomorrow late morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 40.7 Fri 07 PM 38.5 32.2 29.2
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
RABERDING372
WGUS83 KSGF 111037
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 AM CDT SAT OCT 11 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall over the last two days will cause river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-111107-
/O.CAN.KSGF.FL.W.0006.000000T0000Z-141012T1500Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
537 AM CDT SAT OCT 11 2014
The Flood Warning is cancelled for
The Little Osage near Horton.
* At 4:45 AM Saturday The stage was 40.9 feet.
* Flood stage is 41.0 feet.
* Forecast...The river crested below flood stage at 40.9 feet and is
now falling.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 40.9 Sat 05 AM 38.6 32.1 29.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 5:55 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 9, 5:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT Thu Oct 9 2014
...Heavy Rain with Potential for Flooding through Friday Night...
.SHORT TERM...(Today and Tonight)
Issued at 305 AM CDT THU OCT 9 2014
Widespread Convection had developed overnight from northeast
Kansas into central and east central Missouri north of a warm
front. This activity had only brushed by counties in the far
northern portion of the forecast area.
This front will stall and sag back to south today and tonight as
surface high pressure builds into the upper Midwest. The front
will reach the Arkansas border by daybreak Friday. Showers and
thunderstorms will develop southward with time as the low level
jet continues to interact with the boundary.
Persistent moisture advection and strong moisture convergence
across the front on the nose of the low level jet will coupled
with a series of perturbations tracking through the westerly mid
level flow will support continued development of showers and
thunderstorms along and north of the front. Meanwhile the area
will become positioned within the entrance region of the upper
level jet to support to deep synoptic scale lift later today and
tonight. The result will be an increasing coverage of showers and
thunderstorms from north to south today with widespread rainfall
area wide tonight.
850 MB dew points around 15 degrees Celsius and precipitable water
amounts rising to nearly 2 inches will support efficient rainfall
production. This rainfall efficiency along with training convection
will lead to heavy rainfall amounts and the potential for
flooding.
Organized severe storms are not expected with this system. However
a few strong storms with small hail cannot be ruled out.
A Flash Flood Watch will be issued for the central Missouri
Counties starting at noon today generally north of an Osceola to
Salem line and for the remainder of southern Missouri and extreme
southeastern Kansas starting late this afternoon.
.LONG TERM...(Friday through Wednesday)
Issued at 305 AM CDT THU OCT 9 2014
Widespread showers and embedded thunderstorms will continue Friday
into Friday night as the front sags to the south and the primary
shortwave trough approaches from the west. The axis of heaviest
rainfall will shift southward across southern Missouri with time.
The rain will persist into Saturday as the shortwave trough axis
makes its way across the region. Rainfall totals through Saturday
could range from 2 to 4 inches with locally higher amounts. The
Flash Flood Watch will continue until midday Saturday.
Rainfall will temporarily taper off later Saturday into Sunday
before additional moderate to heavy rain arrives Sunday night and
Monday in advance of a deep upper level trough. Strong synoptic
scale lift associated with this system will bring widespread rain
with some thunder Sunday night and Monday along with a renewed
risk for heavy rainfall and localized flooding.
The weather will dry out as we head into the middle of next week as
the upper level trough swings to the east and an upper level ridge
builds into the region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 555 AM CDT THU OCT 9 2014
For the KSGF, KJLN, and KBBG TAFS...Dry conditions will occur
across the TAF sites this morning into early this afternoon. Winds
will generally be out of the south to southeast during this time.
A front will sag south into the area this evening and tonight.
Scattered convection will develop this afternoon into the early
evening ahead of the front. More widespread showers and
thunderstorms are expected to develop by the mid evening hours
continuing overnight along and behind the front. Flight conditions
will lower into the MVFR category once the convection overspreads
the area, with IFR conditions possible under the heavier showers/storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH from this evening through Saturday morning FOR
MOZ066-077>082-088>098-101>106.
FLASH FLOOD WATCH from Noon CDT today through Saturday morning
FOR MOZ055>058-067>071-083.
KS...FLASH FLOOD WATCH from this evening through Saturday morning FOR
KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...WiseHazardous weather outlook, Oct 9, 7:55 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 755 AM CDT THU OCT 9 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 755 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP FROM NORTH TO SOUTH TODAY IMPACTING MAINLY CENTRAL MISSOURI THROUGH THIS AFTERNOON. THIS ACTIVITY WILL OVERSPREAD THE OUTLOOK AREA TONIGHT. AN ELEVATED RISK OF FLOODING WILL DEVELOP ACROSS CENTRAL MISSOURI THIS AFTERNOON AND ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS TONIGHT AS RAINFALL INCREASES. A FLASH FLOOD WATCH IS IN EFFECT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG STORMS WITH SMALL HAIL MAY DEVELOP. PATCHY FOG WILL REDUCE THE VISIBILITY TO LESS THAN A MILE IN LOCALIZED AREAS OF FAR SOUTHERN MISSOURI EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE GRADUALLY TAPERING OFF SATURDAY. THIS WILL RESULT IN A CONTINUED ELEVATED RISK FOR FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY NIGHT. ADDITIONAL RAIN AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL IMPACT THE OUTLOOK AREA AGAIN SUNDAY NIGHT AND MONDAY RESULTING IN A LIMITED RISK FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 9, 9:05 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CDT THU OCT 9 2014
MOZ056-091430-
MORGAN MO-
905 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 930
AM CDT...
AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FLORENCE...OR 8 MILES EAST
OF SEDALIA...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FLORENCE AND SYRACUSE.
LAT...LON 3869 9284 3868 9283 3860 9283 3853 9274
3852 9274 3853 9307 3868 9307 3870 9305
TIME...MOT...LOC 1405Z 272DEG 23KT 3867 9306
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:34 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 40 hr |
| Oct 9, 9:05 AM CDT | Special Weather Statement | SGF | Morgan | 25 min |
| Oct 9, 12:29 PM CDT | Areal Flood Advisory | SGF | Maries, Miller | 6 hr |
| Oct 9, 1:28 PM CDT | Special Weather Statement | SGF | Polk | 47 min |
| Oct 9, 1:38 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Oct 9, 2:05 PM CDT | Special Weather Statement | SGF | Webster | 25 min |
| Oct 9, 2:32 PM CDT | Special Weather Statement | SGF | Pulaski | 43 min |
| Oct 9, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 30 min |
| Oct 9, 2:53 PM CDT | Special Weather Statement | SGF | Dent | 37 min |
| Oct 9, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 49 min |
| Oct 9, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 43 min |
| Oct 9, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 37 min |
| Oct 9, 6:36 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.